Page 1 of 1

Period While On Birth Control

Unread postPosted: Sat Mar 26, 2011 8:09 pm
by HealthForum
I'm on the Birth Control shot, and I got my one every three months shot a few weeks ago. My problem is... I'm having my period, and that's not supposed to happen for another 2 months or so. I'm seriously freaking out. Is the birth control not working?? I'm so scared. Because the only reason I'm on birth control is because my cramps were so bad that I'd have seizures and pass out. So, it lightens my period and prevents me from having seizures from cramps. I'm afraid that there's something wrong. What should I do?

Re: Period While On Birth Control

Unread postPosted: Sun May 15, 2011 10:10 am
by BonJovin
Take the pills like you normally would if you weren't having your period at the wrong time. The pill won't leave you unproected during the week after your period because BC works by keeping your body from releasing an egg at all. No egg, no way to get pregnant. However, if it makes you feel better to start a new pack, it won't hurt you (which is only true with monophasic BCs like Lutera, not triphasic like ortho tricyclen) you will just be delaying your next period. DO NOT switch to the green pills just because you are bleeding, this can cause the accidental release of an egg and increase your risk of pregnancy.

Re: Period While On Birth Control

Unread postPosted: Wed Feb 25, 2015 12:17 pm
by austen
This is normal scenario for all birth control pill if you are using it for longer period of time. So one must use birth control pill with precaution and minimize the dosage missed out.

Re: Period While On Birth Control

Unread postPosted: Thu Aug 24, 2017 6:06 pm
by Shree1990
Consult your doctor. Maybe they need to reassess the medication and the physical health.